Breast pain and citalopram

Watch
Anonymous #1
#1
Report Thread starter 1 month ago
#1
I’ve had quite sensitive nipples for over a month but since I started citalopram I’ve had very painful breasts. I read this is a very rare side effect, has anyone else experienced this or does anyone know of any remedies I can do to stop the pain?
0
reply
foobar123
Badges: 11
#2
Report 1 month ago
#2
Contact your GP
0
reply
Allyson2020
Badges: 11
Rep:
?
#3
Report 1 month ago
#3
(Original post by Anonymous)
I’ve had quite sensitive nipples for over a month but since I started citalopram I’ve had very painful breasts. I read this is a very rare side effect, has anyone else experienced this or does anyone know of any remedies I can do to stop the pain?
Advise as a nurse for you to go and see your GP about this as if this causing you problems then they maybe able to give you something else to take instead...

All medications has a risk of side effects although rare but it's not uncommon for anybody to get them.
************************************

Breast pain or breast tenderness has been documented as a rare side effect of other antidepressants, such as citalopram (Celexa) and mirtazapine (Remeron), and certain other medications for mental disorders

What are the most common side effects of citalopram.....
Common side effects may include:
problems with memory or concentration;
headache, drowsiness;
dry mouth, increased sweating;
numbness or tingling;
increased appetite, nausea, diarrhea, gas;
fast heartbeats, feeling shaky;
sleep problems (insomnia), feeling tired;
cold symptoms such as stuffy nose, sneezing, sore throat;

It usually takes 4 to 6 weeks for citalopram to work.
Side effects such as tiredness, dry mouth and sweating are common. They're usually mild and go away after a couple of weeks.
If you and your doctor decide to take you off citalopram, your doctor may recommend reducing your dose gradually to help prevent extra side effects.
You can drink alcohol while taking citalopram, but it may make you feel sleepy.
Do not take St John's wort while you're taking citalopram. It will increase your risk of side effects.
0
reply
Anonymous #1
#4
Report Thread starter 1 month ago
#4
(Original post by Allyson2020)
Advise as a nurse for you to go and see your GP about this as if this causing you problems then they maybe able to give you something else to take instead...

All medications has a risk of side effects although rare but it's not uncommon for anybody to get them.
************************************

Breast pain or breast tenderness has been documented as a rare side effect of other antidepressants, such as citalopram (Celexa) and mirtazapine (Remeron), and certain other medications for mental disorders

What are the most common side effects of citalopram.....
Common side effects may include:
problems with memory or concentration;
headache, drowsiness;
dry mouth, increased sweating;
numbness or tingling;
increased appetite, nausea, diarrhea, gas;
fast heartbeats, feeling shaky;
sleep problems (insomnia), feeling tired;
cold symptoms such as stuffy nose, sneezing, sore throat;

It usually takes 4 to 6 weeks for citalopram to work.
Side effects such as tiredness, dry mouth and sweating are common. They're usually mild and go away after a couple of weeks.
If you and your doctor decide to take you off citalopram, your doctor may recommend reducing your dose gradually to help prevent extra side effects.
You can drink alcohol while taking citalopram, but it may make you feel sleepy.
Do not take St John's wort while you're taking citalopram. It will increase your risk of side effects.
Thank you
0
reply
Allyson2020
Badges: 11
Rep:
?
#5
Report 1 month ago
#5
(Original post by Anonymous)
Thank you
You are welcome ok. X
Hope things improves for you soon x
1
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Feeling behind at school/college? What is the best thing your teachers could to help you catch up?

Extra compulsory independent learning activities (eg, homework tasks) (3)
3.75%
Run extra compulsory lessons or workshops (11)
13.75%
Focus on making the normal lesson time with them as high quality as possible (14)
17.5%
Focus on making the normal learning resources as high quality/accessible as possible (9)
11.25%
Provide extra optional activities, lessons and/or workshops (29)
36.25%
Assess students, decide who needs extra support and focus on these students (14)
17.5%

Watched Threads

View All